MAUDE Adverse Event Report: CONMED UTICA CONMED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA CONMED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number AES-90SN
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported on behalf of a customer that the aes-90sn, arthroscopic energy 90° probe with suction, 13 cm device was used in an unnamed procedure on (b)(6) 2024, and ¿while using the edge probe, the probe tip broke off, and the detached tip was retrieved with a grasper.¿.The procedure was completed with the use of an alternate same device and a delay of 10 minutes.There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Additional Manufacturer Narrative
Corrected data: lot number has been corrected in d.4 additional manufacturer narrative: examination of the returned used device, item aes-90sn, found electrode broken off.Broke piece was not returned for the evaluation.Examination was performed per edge probes, standard work line #1, mp-09-1770.The root cause cannot be determined, however, based upon evaluation, and the photo, the likely cause of this event was excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 3 devices for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 30 reports, regarding 31 devices, for this device family and failure mode.During this same time frame 228,654 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0001.Per the instructions for use, the user is advised the following: it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of the equipment and its associated accessories.Use care when inserting into and withdrawing the probe from a cannula or tissue portal to avoid the possibility of damage to the devices and/or injury to the patient.Do not insert, withdraw or touch the active tip of the probe when power is being applied.This may result in an unintended surgical effect, injury, or device damage.Do not use the probe for mechanical displacement of tissue, damage to the probe may occur.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description

Brand Name
CONMED
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key21272869
Report Number1320894-2025-00031
Device Sequence Number3943319
Product Code GEI
UDI-Device Identifier10653405006473
UDI-Public(01)10653405006473(17)290818(10)202408191
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K153499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAES-90SN
Device Lot Number202408191
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer02/17/2025
Initial Report FDA Received Date01/30/2025
Supplement Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexMale
Patient EthnicityNon Hispanic